Hail, Cole
- When
- April 7, 2:55 PM CST
- Where
- Cole County, 0.47 mi E of Centertown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.621, -92.411
Scattered strong to severe storms developed across the region. There were numerous reports of large hail and some damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Scattered strong to severe storms developed across the region. There were numerous reports of large hail and some damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 7, 1:51 PM CST, 1 hour 4 minutes earlier.
Area Forecast Discussion National Weather Service Saint Louis MO 251 PM CDT Sun Apr 7 2019 .SHORT TERM... (Through Monday Night) Issued at 244 PM CDT Sun Apr 7 2019 Still waiting for activity to fire up this afternoon as pre-frontal trof extending from west central Illinois south southwestward towards Springfield, MO as of 19z Sunday slides east. Latest RAP run still showing surface based CAPES between 1500 and 2500 J/kg through early this evening, mainly along and south of I-70 corridor. This combined with deep layer shear increasing to around 35 kts and decent moisture convergence along the trof will see isolated/ scattered storms develop anytime now. Coverage will be sparse but could see some isolated strong to severe storms for portions of eastern MO and western IL through this evening with the main threats being large hail and damaging winds. In the meantime, main cold front is still progged to approach northwestern portions of forecast area by late this afternoon with showers and storms developing in this area by 22z Sunday. Eventually the front will catch up with the pre-frontal trof and merge, pushing the activity southeastward out of the forecast area by 12z Monday, though some lingering showers are possible over portions of southeast MO and southern IL through midday. Dry and mild weather will prevail across the region Monday and Monday night with clouds clearing out by late Monday afternoon. Otherwise, some weak CAA tonight after front moves through with lows in the upper 40s to upper 50s. Highs on Monday will be in the low to mid 70s with lows Monday night in the upper 40s to low 50s. Byrd .LONG TERM... (Tuesday through Next Sunday) Issued at 244 PM CDT Sun Apr 7 2019 Still expecting dry and warmer weather through mid week with highs in the mid 60s to upper 70s each day. Extended models still show decent cyclogenesis over the Central Plains midweek as upper level trough swings through, though have minor differences in placement and timing, so kept NBM blend with increasing chances of showers and thunderstorms beginning Wednesday night through Thursday evening before exiting. With this wound up system, it will be quite breezy on Thursday. Beyond that, colder weather expected for Friday through Sunday with another chance of rain Saturday afternoon through Sunday. Byrd && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1238 PM CDT Sun Apr 7 2019 VFR flight conditions expected through the forecast period for most of the TAF sites. However, MVFR diurnal cu have developed over KUIN and will persist through 21z Sunday before lifting back to VFR. Otherwise, main forecast issue is the precipitation chances for KUIN and St. Louis metro area TAFs. Isolated/scattered showers and storms will develop, mainly between 21z Sunday and 06z Monday, so kept VCSH mention for now. Gusty southwest winds will slowly diminish then veer to the west then northwest as cold front moves through. SPECIFICS FOR KSTL: VFR flight conditions expected through the forecast period. Otherwise, main forecast issue is the precipitation chances for the St. Louis metro area. Isolated/scattered showers and storms will develop between 22z Sunday and 06z Monday, so kept VCSH mention for now. Gusty southwest winds will slowly diminish then veer to the west then northwest as cold front moves through. Byrd && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 57 76 54 70 / 30 5 0 0 Quincy 50 73 50 65 / 30 0 0 0 Columbia 52 73 51 70 / 20 0 0 0 Jefferson City 53 75 52 71 / 20 0 0 0 Salem 59 74 51 70 / 50 20 0 0 Farmington 57 75 51 73 / 50 20 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 PM CDT Sun Apr 7 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 329 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms through midnight across the area. A few of these storms could be strong to severe across eastern Missouri and western Illinois through this evening. The primary threats will be large hail and damaging winds. Moderate to major river flooding is ongoing at points on the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding will continue or is expected to occur at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Moderate flooding will continue at several other points on the Mississippi River. Please see the appropriate Flood Statements for specific details. There is a chance of thunderstorms from Wednesday night through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Byrd
The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A wide swath of large hail fell across portions of Ralls County, from the Mark Twain Lake area eastward to Center. The largest hail reported was golf ball sized.
Thunderstorm winds blew down numerous large tree limbs around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 816988, 816995, 816996.